Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 4, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 21, 2022, 3:13 AM CST for 11 counties in Texas. It took effect at Feb 21, 2022, 12:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2022, 3:13 AM CST (09:13 UTC)
- In effect from
- Feb 21, 2022, 12:00 PM CST
- Expired
- Feb 21, 2022, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4956 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
187 WWUS74 KLUB 210913 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 313 AM CST Mon Feb 21 2022 TXZ021>024-027>030-033>035-220100- /O.NEW.KLUB.WI.Y.0004.220221T1800Z-220222T0100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock- Including the cities of Tulia, Silverton, Lubbock, Muleshoe, Whiteface, Happy, Wolfforth, Quitaque, Lockney, Friona, Olton, Hale Center, Amherst, Farwell, Slaton, Littlefield, Plainview, Dimmitt, Hart, Bovina, Floydada, Levelland, Sundown, and Morton 313 AM CST Mon Feb 21 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... * WHAT...Southwest winds around 30 mph with gusts up to 45 mph expected. * WHERE...Most of the South Plains and extreme southern Texas Panhandle. * WHEN...From Noon today to 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WCI
1 follow-up statement
753 WWUS74 KLUB 220101 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 701 PM CST Mon Feb 21 2022 TXZ021>024-027>030-033>035-220215- /O.EXP.KLUB.WI.Y.0004.000000T0000Z-220222T0100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, and Slaton 701 PM CST Mon Feb 21 2022 ...WIND ADVISORY HAS EXPIRED... The Wind Advisory for the South Plains and southern Texas Panhandle has been allowed to expire as winds have eased below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 10:34 PM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Feb 20, 10:34 PM CST, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1034 PM CST Sun Feb 20 2022 .AVIATION... VFR to prevail overnight into Monday morning. Modest southwest surface winds overnight will be accompanied by LLWS as a low level jet hovers just off the surface. Southwest surface winds will increase notably by late morning Monday and will become strong during the afternoon. Gusts expected to exceed 30 kt at all TAF sites with a few gusts to and perhaps exceeding 40 kt possible as well. BLDU is expected to reduce visibility to MVFR at KLBB and KPVW on Monday afternoon. Winds and dust will both gradually relax in intensity during the evening hours. && .PREV DISCUSSION... /issued 230 PM CST Sun Feb 20 2022/ SHORT TERM... Increasing southwest flow expected tonight and Monday with breezy or blustery conditions at times late today and tonight, leading to what should be a solidly windy day Monday. High cloud shield will be in play after thinning late today, and could delay mixing into stronger flow Monday. Mixing could be delayed especially if mountain wave development occurs early Monday, though solutions are indicating the wave clouds may be more transient and confined to early Monday morning. Otherwise, the 85+ knot jet maximum at the 500 millibar level spreading overhead Monday afternoon certainly grabs our attention and points to potential deep mixing. Surface low pressure should tighten enough to generate strong southwest winds regardless of any mixing limitations from high clouds. But if even deeper mixing occurs, we still have potential for very strong wind gusts late on Monday. With that, we have deferred issuance of a Wind Advisory for later shifts to fully collaborate with surrounding areas. Other issues Monday will be the very warm temperatures, perhaps near 20 degrees above normal, and also expected areas of blowing dust which of course is tied closely to wind speed and wind gust. Finally, solutions are in fair agreement moving a batch of mid level moisture northeast out of the Permian Basin cutting across the southern Rolling Plains late Monday afternoon, and with enough nearby instability to consider high-based thunderstorm chances. We have retained previous mention for thunder this area late Monday. RMcQueen LONG TERM... Winds will slowly decrease tomorrow night into early Tuesday morning. A cold front will begin to push into the southern Texas Panhandle close to sunrise and make it through at least the Rolling Plains by the late afternoon. How far the front is able to progress across the region is still a bit uncertain, but models indicate that west to southwesterly surface winds should be able to keep the front from passing fully through the FA until later Tuesday night. This would be supported by mid to upper level flow becoming perpendicular to the surface front. This will create a large high temp gradient across the FA with the warmest temps across our southwest and coldest across the northeast. The front will push fully through the region late Tuesday night. Low stratus should begin moving over the region by Wednesday morning into the afternoon as surface winds maintain a mostly east to northeasterly component. Initially some freezing drizzle may be possible late Wednesday especially across the southern Rolling Plains where the strongest isentropic lift will be located. Some additional winter precip will be possible Thursday morning as an upper trough moves across the Four Corners enhancing upper diffluence. One of the main issues with precip chances will be dry air mainly at the mid levels. Some top-down moistening may be attained by early Thursday to help overcome some of the dry air, but currently the best chance at precip will be stratiform thanks to over-running. The Rolling Plains will continue to have the best precip chances. Precip will likely also be of the freezing variety sue to a warm nose around H700. The upper trough will pass to our east by late Thursday. Temps will slightly warm into the 40s on Friday and will do little in the way of warming Saturday as surface winds continue to favor a more easterly direction. Models continue to differ with the weekend forecast as the GFS quickly brings an upper ridge over the westerly half of the CONUS while the ECMWF brings another cold front southward under near meridional flow. FIRE WEATHER... Wind speeds have increased this afternoon to the higher end of expectations, especially as the high cloud shield has thinned and pulled further east. Solid Red Flag conditions will continue into the early evening from the central South Plains northward into the southern Texas Panhandle. Decoupling will occur by early evening, but a moderate strength surface low pressure trough will maintain breezy conditions into the night, especially as stronger flow aloft works overhead. A low level jet early Monday will be mixed into initially late Monday morning, while the surface pressures deepen further. Local Red Flag criteria could begin early to mid morning along the edge of the Caprock, but widespread Red Flag should occur by 11 AM. If high clouds prove to be a limitation mixing into stronger flow, we'll count our lucky stars and be happy with only 30 to 35 mph wind gusts. But this system will have potential to generate locally very strong wind gusts on the order of 60 mph late Monday if deeper mixing occurs. Projected RFTI values still look mostly in the 4 to 7 range Monday, meaning should easily reach Critical Fire levels with potential to approach extremely critical. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM CST Monday for TXZ021>044. && 30/05/51
Hazardous weather outlook, Feb 20, 7:28 PM CST, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 728 PM CST Sun Feb 20 2022 TXZ021>044-220130- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 728 PM CST Sun Feb 20 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Critical Fire Danger is expected to develop on Monday, and a Red Flag Warning is in effect from 11 AM to 8 PM for the entire area. Strong southwest winds near 30 to 35 mph will also develop on Monday, and a Wind Advisory may be issued. These winds are expected to result in areas of reduced visibilities from blowing dust, especially on the Caprock. A strong cold front is expected to move through the region Tuesday bringing a return of much colder temperatures and breezy northerly winds. Wind Chill values Wednesday morning may drop as low as 5 to 15 degrees below zero across the southwestern Texas Panhandle and northern South Plains. Light wintry precipitation may be possible across portions of the area Wednesday and Thursday which may lead to some travel impacts.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.